Alert archive / Michigan / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 63, NWS Detroit, MI

July 3, 2012Lapeer County, Oakland County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jul 3, 2012, 6:10 AM EDT for Lapeer County, Oakland County, Michigan. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2012, 6:10 AM EDT (10:10 UTC)
Expired
Jul 3, 2012, 6:44 AM EDT
In force
34 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Lapeer County, MI, Oakland County, MI

The radar

The Detroit radar (KDTX), 25 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 10.2 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2012-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2012-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2618 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

851 
WUUS53 KDTX 031010
SVRDTX
MIC087-125-031130-
/O.NEW.KDTX.SV.W.0063.120703T1010Z-120703T1130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
610 AM EDT TUE JUL 3 2012

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LAPEER COUNTY IN SOUTHEAST MICHIGAN...
  NORTHERN OAKLAND COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 730 AM EDT

* AT 607 AM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM COLUMBIAVILLE TO GRAND BLANC...AND
  MOVING SOUTHEAST AT 30 MPH.

  THIS LINE OF STORMS HAS A HISTORY OF PRODUCING WIND GUSTS TO 70    
  MPH AND HAIL LARGER THAN QUARTER SIZE. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HOLLY AROUND 615 AM EDT.
  LAPEER AND HADLEY AROUND 620 AM EDT.
  HOLLY STATE RECREATION AREA AND ROSE CENTER AROUND 625 AM EDT.
  METAMORA AND DAVISBURG AROUND 630 AM EDT.
  THORNVILLE AND ATTICA AROUND 635 AM EDT.
  IMLAY CITY AND CLARKSTON AROUND 640 AM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  ROCHESTER...          OXFORD...             ORTONVILLE...
  METAMORA...           LAPEER...             IMLAY CITY...
  HOLLY...              HADLEY...             DRYDEN...
  CLARKSTON...          ALMONT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

LAT...LON 4289 8310 4267 8309 4268 8368 4287 8369
      4288 8345 4311 8345 4304 8299 4290 8298
TIME...MOT...LOC 1010Z 306DEG 26KT 4315 8333 4293 8354
          4286 8365
WIND...HAIL 70MPH 1.00IN

$$

MR
3 follow-up statements
876 
WWUS53 KDTX 031028
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
628 AM EDT TUE JUL 3 2012

MIC087-125-031130-
/O.CON.KDTX.SV.W.0063.000000T0000Z-120703T1130Z/
LAPEER MI-OAKLAND MI-
628 AM EDT TUE JUL 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
OAKLAND AND SOUTHERN LAPEER COUNTIES UNTIL 730 AM EDT...

AT 623 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM LUM TO ORTONVILLE TO 6 MILES
SOUTH OF HOLLY...MOVING SOUTHEAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  THORNVILLE AND CLARKSTON AROUND 635 AM EDT.
  IMLAY CITY AROUND 640 AM EDT.
  OXFORD AND LAKE ORION AROUND 645 AM EDT.
  LAKEVILLE AND LEONARD AROUND 650 AM EDT.
  ROCHESTER AROUND 705 AM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  ROCHESTER...          OXFORD...             ORTONVILLE...
  METAMORA...           LAPEER...             IMLAY CITY...
  HOLLY...              HADLEY...             DRYDEN...
  CLARKSTON...          ALMONT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE AND 70 MPH WIND 
GUSTS ACROSS GENESSEE COUNTY. THIS IS AN EXTREMELY DANGEROUS 
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS.

&&

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

LAT...LON 4289 8310 4267 8309 4268 8368 4287 8369
      4288 8345 4311 8345 4304 8299 4290 8298
TIME...MOT...LOC 1028Z 306DEG 26KT 4307 8319 4285 8340
          4270 8356
WIND...HAIL 70MPH 1.00IN

$$

MR
674 
WWUS53 KDTX 031040
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
640 AM EDT TUE JUL 3 2012

MIC087-031050-
/O.CAN.KDTX.SV.W.0063.000000T0000Z-120703T1130Z/
LAPEER MI-
640 AM EDT TUE JUL 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LAPEER COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF* THE 
WARNED AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

LAT...LON 4268 8356 4289 8316 4289 8310 4269 8309
      4267 8310
TIME...MOT...LOC 1040Z 306DEG 26KT 4286 8310 4275 8324
          4265 8346

$$

MIC125-031130-
/O.CON.KDTX.SV.W.0063.000000T0000Z-120703T1130Z/
OAKLAND MI-
640 AM EDT TUE JUL 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
OAKLAND COUNTY UNTIL 730 AM EDT...

AT 639 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF ALMONT TO
OXFORD TO 6 MILES SOUTHWEST OF CLARKSTON...MOVING SOUTHEAST AT 30
MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ROCHESTER AROUND 655 AM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  ROCHESTER...          OXFORD...             CLARKSTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

LAT...LON 4268 8356 4289 8316 4289 8310 4269 8309
      4267 8310
TIME...MOT...LOC 1040Z 306DEG 26KT 4286 8310 4275 8324
          4265 8346
WIND...HAIL 60MPH 1.00IN

$$

MR
097 
WWUS53 KDTX 031044
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
644 AM EDT TUE JUL 3 2012

MIC125-031055-
/O.CAN.KDTX.SV.W.0063.000000T0000Z-120703T1130Z/
OAKLAND MI-
644 AM EDT TUE JUL 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OAKLAND COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THESE THUNDERSTORMS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

LAT...LON 4268 8356 4289 8316 4289 8310 4269 8309
      4267 8310
TIME...MOT...LOC 1045Z 306DEG 26KT 4284 8306 4273 8320
          4263 8342

$$

MR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:50 AM EDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jul 3, 3:50 AM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
350 AM EDT TUE JUL 3 2012

.SHORT TERM...TODAY AND TONIGHT

SOUTHEAST LOWER MI NOW FIRMLY POSITIONED ON THE EDGE OF THE WELL
DEFINED DEEP MOISTURE/INSTABILITY GRADIENT...WITH HIGH END DEWPOINTS
/UPPER 60S-LOWER 70S/ NOW ESTABLISHED JUST UPSTREAM.  STEADY
MOISTURE/THETA-E ADVECTION WILL COMMENCE ACROSS THE REGION TODAY
WITHIN A DEEPENING LOW LEVEL SOUTHWEST FLOW.  THIS PROCESS ALREADY
NOTED VIA THE BLOSSOMING SCATTERED CONVECTION NOW FILLING IN THROUGH
NORTH-CENTRAL LOWER.  AT THE SAME...SOUTHERN EXTENSION OF A
STRONG/CONVECTIVELY ENHANCED SHORTWAVE CURRENTLY ANCHORING A MCS
OVER NORTHEAST WISCONSIN/LAKE MICHIGAN WILL LOCK ONTO THE BETTER
MOISTURE FIELD AND WORK INTO THE LOWER PENINSULA THROUGH THE DAY.
THE POTENTIAL CERTAINLY EXISTS FOR THIS WAVE AND/OR ASSOCIATED
OUTFLOW/MCV TO INITIATE AN EXPANDING CORRIDOR OF CONVECTION THIS
MORNING/EARLY AFTERNOON...PERHAPS ENHANCED VIA THE BROADER ASCENT
OWED TO ONGOING MOIST/WARM AIR ADVECTION ALONG A PASSING WARM
FRONTAL ZONE.  THIS CONVECTION WOULD THEN TEND TO FILL
EAST/SOUTHEAST DOWN THE GROWING INSTABILITY FIELD (MLCAPE IN EXCESS
OF 2000 J/KG) ALIGNED ACROSS THE REGION DURING THE AFTERNOON.  GIVEN
A BACKGROUND NORTHWEST WIND FIELD CARRYING 30 TO 35 KNOTS OF DEEP
LAYER SHEAR...CONDITIONS LOOK FAVORABLE FOR AN ORGANIZED SEVERE
WEATHER THREAT TODAY.

A VIRTUAL CARBON COPY NOTED IN THE SUB-850MB THERMAL FIELDS
TODAY...WITH THE MAIN ADJUSTMENT BEING THE INCREASE IN BOUNDARY
LAYER MOISTURE.  THIS WILL PROVIDE AN INCREMENTAL ADJUSTMENT UPWARD
IN HUMIDITY LEVELS THIS AFTERNOON.  THE PROSPECTS OF CONVECTION...AS
WELL AS SOME CIRRUS BLOWOFF LEFT FROM THE NOCTURNAL ACTIVITY
UPSTREAM...COULD PRESENT SOME ISSUES IN ACHIEVING A FULL CYCLE OF
MAX HEATING.  GIVEN CURRENT TRENDS...THIS SEEMS MORE LIKELY
TOWARD THE NORTH.  BARRING AN EARLIER DISRUPTION IN THE DIURNAL
HEATING CYCLE...ONCE AGAIN LOOKING AT HIGHS IN THE 90 TO 95
RANGE...WARMEST SOUTH.  THIS WOULD PLACE HEAT INDICES INTO THE UPPER
90S/NEAR 100 RANGE AS FAR NORTH AS THE I-69 CORRIDOR...SUPPORTIVE OF
A HEAT ADVISORY HEADLINE TODAY.

&&

.LONG TERM...WEDNESDAY THROUGH MONDAY

MAIN STORY THROUGH THIS WEEK WILL BE HOT AND HUMID CONDITIONS. A
EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM WEDNESDAY (4TH OF JULY)
THROUGH FRIDAY FOR FAR SOUTHEAST MICHIGAN.

CONVECTIVE FORECAST BECOMES VERY UNCERTAIN BY WEDNESDAY. MODELS
NEVER REALLY SHOW A STRONG THERMAL BOUNDARY DROPPING THROUGH THE
SOUTHERN HALF OF LOWER MICHIGAN TONIGHT OR WEDNESDAY...HINTING THAT
THE COLD FRONT NOW OVER NORTHERN MINNESOTA WILL WASH OUT AS IT MOVES
SOUTHEAST. LOOKING AT MODEL WIND FIELDS...AND ESPECIALLY
THETA-E...IT IS CLEAR THAT A BOUNDARY BETWEEN AIRMASSES WILL DROP
SOUTH ACROSS LOWER MICHIGAN ON WEDNESDAY (4TH OF JULY)...BUT HOW
MUCH CONVECTION THIS MAY TRIGGER IS UNCERTAIN. NAM/GFS HAVE A NICE
THETA-E RIDGE OVER MINNESOTA AND WISCONSIN TODAY/TONIGHT...AND SHOW
IT CASCADING DOWN ACROSS MICHIGAN TOMORROW RESULTING IN STRONG LOW
AND MID LEVEL THETA-E ADVECTION. NAM ALSO SHOWS A WEAK SURFACE
TROUGH CROSSING DOWN THROUGH THE AREA...WITH AN ASSOCIATED WIND
SHIFT TO THE NORTHWEST. AHEAD OF THIS BOUNDARY...INSTABILITY WILL
BUILD OVER THE AREA THROUGHOUT THE DAY...HOWEVER GFS AND NAM DIFFER
BY QUITE A BIT WITH HOW STEEP MID-LEVEL LAPSE RATES BECOME (5-6 VS
7-8 C/KM). HIGH DEWPOINTS AND HOT TEMPERATURES SHOULD ALLOW SB CAPE
VALUES TO BUILD TO AROUND 3000 J/KG...WITH NAM/GFS SOUNDINGS
BECOMING EITHER UNCAPPED (NAM) OR VERY NEARLY UNCAPPED (GFS) BY
AFTERNOON. OTHER POTENTIAL SOURCES OF LIFT COULD INCLUDE UPPER
SHORTWAVES FROM UPSTREAM THAT CONTINUE TO PASS THROUGH THE LOWER
GREAT LAKES...AND LAKE BREEZE BOUNDARIES. DEEP MOISTURE IS NOT
EXPECTED TO BE IN PLACE...WITH A LAYER OF DRY AIR AT THE MID-LEVELS
EXPECTED TO PRECEDE THE STRONG THETA-E SURGE IN THE LOWER LEVELS.
THIS DRY LAYER MAY LIMIT TSTORM POTENTIAL AND COVERAGE...BUT ALSO
INCREASE BUOYANCY. HAVE CONTINUED TO CARRY CHANCE POPS...AND WILL
CONTINUE TO MENTION SEVERE WEATHER POSSIBLE IN THE HAZARDOUS WEATHER
OUTLOOK GIVEN HIGH CAPE VALUES.

UNCERTAIN CONVECTIVE FORECAST DIRECTLY AFFECTS CONFIDENCE WITH
TEMPERATURE FORECAST FOR WEDNESDAY. ANY CONVECTIVE DEBRIS FROM
UPSTREAM IN ADDITION TO WHATEVER MAY FIRE OVERHEAD COULD POTENTIALLY
BRING IN ENOUGH CLOUDS TO LIMIT TEMPERATURES. ON THE OTHER
HAND...TEMPERATURES COULD REACH 100 DEGREES OVER THE SOUTHERN HALF
OF THE FORECAST AREA. ASSUMING PARTLY CLOUDY SKIES...CURRENT
FORECAST WITH TEMPERATURES SOLIDLY IN THE 90S AND DEWPOINTS IN AT
LEAST THE UPPER 60S WOULD NECESSITATE EXCESSIVE HEAT WARNINGS AND/OR
HEAT ADVISORIES FOR THE AREA.

UPPER RIDGE WILL RE-AMPLIFY OVER THE CENTRAL U.S. AND GREAT LAKES
WEDNESDAY NIGHT AND THURSDAY...BRINGING QUIET WEATHER TO THE AREA.
BOTH TEMPERATURES AND DEWPOINTS LOOK TO FALL SLIGHTLY ON THURSDAY
BEFORE BOTH HEAT AND HUMIDITY INCREASE AGAIN FOR FRIDAY.

AN AREA OF LOW PRESSURE RIDING ACROSS NORTHERN ONTARIO AND QUEBEC
WILL FLATTEN THE RIDGE OVER THE GREAT LAKES FRIDAY INTO
SATURDAY...AND SEND A COLD FRONT DOWN ACROSS THE AREA. THIS WILL
BRING ANOTHER CHANCE FOR SHOWERS AND TSTORMS LATE FRIDAY INTO
SATURDAY.

NORTHWESTERLY FLOW WILL DEVELOP OVER MICHIGAN FOR SUNDAY AND MONDAY
AS BROAD TROUGHING SETTLES DOWN INTO THE REGION. THIS WILL BRING
RELATIVELY QUIET WEATHER...IN ADDITION TO COOLER TEMPERATURES AND
MUCH LOWER DEWPOINTS.

&&

.MARINE...

WEAK PRESSURE GRADIENT AND STABLE LOW LEVEL PROFILES WILL CONTINUE
TO PROMOTE LIGHT WINDS AND LOW WAVES THROUGH THE WEEK.  A WARM FRONT
LIFTING THROUGH THE REGION WILL BRING A CHANCE OF THUNDERSTORMS
THROUGH TONIGHT.

&&

.AVIATION...ISSUED 1211 AM EDT TUE JUL 3 2012

//DISCUSSION...

A LARGE THUNDERSTORM COMPLEX DEVELOPING ACROSS NORTHERN WISCONSIN
SHOULD STAY NORTH OF THE TAF SITES THROUGH THE MORNING
HOURS...KEEPING VFR CONDITIONS IN PLACE OVER THE TAF SITES. HOWEVER
CIRRUS BLOWOFF FROM UPSTREAM CONVECTION WILL CAUSE A HIGH BASED
CLOUD DECK. THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AS A
WARM FRONT TRACKS THROUGH SOUTHEAST MICHIGAN DURING PEAK HEATING.
ALTHOUGH CONFIDENCE IN OVERALL COVERAGE AND TIMING IS STILL RATHER
LOW...WILL CONTINUE THE PROB30 GROUP DURING THE BEST WINDOW OF 16Z
TO 20Z. OUTSIDE OF ANY THUNDERSTORMS...VFR CONDITATIONS ARE EXPECTED
TO PREVAIL WITH WINDS REMAINING LIGHT SOUTHERLY.

//DTW THRESHOLD THREATS...

* LOW CONFIDENCE THUNDERSTORMS WILL IMPACT KDTW AFTER 16Z.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...HEAT ADVISORY...MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-MIZ083...FROM
     NOON TUESDAY TO 8 AM WEDNESDAY.

     EXCESSIVE HEAT WATCH...MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
     MIZ083...FROM 8 AM WEDNESDAY TO MIDNIGHT SATURDAY.

     HEAT ADVISORY...MIZ060-MIZ061-MIZ062-MIZ063-MIZ068...FROM NOON
     TUESDAY TO 8 PM TUESDAY.

LAKE HURON...NONE.

LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...MR
LONG TERM....HLO
MARINE.......MR
AVIATION.....KURIMSKI

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 3, 4:22 AM EDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
422 AM EDT TUE JUL 3 2012

MIZ063-069-070-075-076-082-083-040900-
ST. CLAIR-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
422 AM EDT TUE JUL 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT TODAY AND TONIGHT. PLEASE SEE THE
LATEST HEAT ADVISORY STATEMENT FOR DETAILS.

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. THERE IS A
SLIGHT CHANCE THESE THUNDERSTORMS WILL BECOME SEVERE. THE MAIN
THREAT FROM THESE STORMS WILL BE DAMAGING WIND GUSTS TO 60 MPH AND
HAIL TO ONE INCH IN DIAMETER. STORM MOTION WILL BE WEST TO EAST
AROUND 25 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN EXCESSIVE HEAT WATCH REMAINS IN EFFECT WEDNESDAY THROUGH FRIDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY AND WEDNESDAY
EVENING. A FEW OF THESE STORMS MAY BECOME SEVERE.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATE FRIDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVIATION MAY BE NEEDED TODAY AND TONIGHT.

MIZ060>062-068-040900-
SHIAWASSEE-GENESEE-LAPEER-LIVINGSTON-
422 AM EDT TUE JUL 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT TODAY. PLEASE SEE THE LATEST HEAT
ADVISORY STATEMENT FOR DETAILS.

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. THERE IS A
SLIGHT CHANCE THESE THUNDERSTORMS WILL BECOME SEVERE. THE MAIN
THREAT FROM THESE STORMS WILL BE DAMAGING WIND GUSTS TO 60 MPH AND
HAIL TO ONE INCH IN DIAMETER. STORM MOTION WILL BE WEST TO EAST
AROUND 25 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY AND WEDNESDAY
EVENING. A FEW OF THESE STORMS MAY BECOME SEVERE.

ADDITIONAL HEAT ADVISORIES MAY BE NEEDED LATER THIS WEEK...ESPECIALLY
ON WEDNESDAY AND FRIDAY.

THUNDERSTORMS ARE AGAIN POSSIBLE LATE FRIDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVIATION MAY BE NEEDED TODAY AND TONIGHT.

MIZ047>049-053>055-040900-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-
422 AM EDT TUE JUL 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. THERE IS A
SLIGHT CHANCE THESE THUNDERSTORMS WILL BECOME SEVERE. THE MAIN
THREAT FROM THESE STORMS WILL BE DAMAGING WIND GUSTS TO 60 MPH AND
HAIL TO ONE INCH IN DIAMETER. STORM MOTION WILL BE WEST TO EAST
AROUND 25 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY AND WEDNESDAY
EVENING. A FEW OF THESE STORMS MAY BECOME SEVERE.

HEAT ADVISORIES MAY BE NEEDED LATER THIS WEEK...ESPECIALLY ON
WEDNESDAY AND FRIDAY.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATE FRIDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVIATION MAY BE NEEDED TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-040900-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
422 AM EDT TUE JUL 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. THERE IS A
SLIGHT CHANCE THESE THUNDERSTORMS WILL BECOME SEVERE. THE MAIN
THREAT FROM THESE STORMS WILL BE DAMAGING WIND GUSTS TO 50 KNOTS AND
HAIL TO ONE INCH IN DIAMETER. STORM MOTION WILL BE WEST TO EAST
AROUND 20 KNOTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY AND WEDNESDAY
EVENING. A FEW OF THESE STORMS MAY BECOME SEVERE.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATE FRIDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVIATION MAY BE NEEDED TODAY AND TONIGHT.

HLO

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Jul 3, 4:45 AM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
445 AM EDT TUE JUL 3 2012

MIZ047-053-030945-
MIDLAND-SAGINAW-
445 AM EDT TUE JUL 3 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 441 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS 15 MILES WEST OF ST. CHARLES...MOVING
EAST AT 35 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  MARION SPRINGS...     FENMORE...            LAPORTE...
  HEMLOCK...            BRANT...              NELSON...
  FREELAND...           SWAN CREEK...         GARFIELD...
  ST. CHARLES...        OAKLEY...             SWAN CREEK...
  SHIELDS...            CHESANING...
  SHIAWASSEE NATIONAL WILDLIFE REFUGE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

MR
Local storm report, Jul 3, 5:24 AM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
524 AM EDT TUE JUL 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 AM     TSTM WND GST     ST. CHARLES             43.30N 84.15W
07/03/2012  M54 MPH          SAGINAW            MI   TRAINED SPOTTER

            SMALL YARD FURNITURE FLIPPED. BRANCHES ON GROUND.

&&

OROW
Special weather statement, Jul 3, 6:02 AM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
602 AM EDT TUE JUL 3 2012

MIZ068-075-076-031045-
LIVINGSTON-WASHTENAW-WAYNE-
602 AM EDT TUE JUL 3 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 559 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF
BRIGHTON TO ANN ARBOR...MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THESE
STORMS.

* THUNDERSTORMS WILL BE NEAR...
  YPSILANTI AND SALEM BY 615 AM EDT...
  NORTHVILLE AND CANTON BY 630 AM EDT...
  LIVONIA BY 640 AM EDT...
  ROMULUS AND TAYLOR BY 645 AM EDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

OROW

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 4:02 AM EDTHeat AdvisoryDTXGenesee, Lapeer, Lenawee, Livingston, Macomb, Monroe and 5 more24 hr
Jul 3, 5:11 AM EDTSevere Thunderstorm WarningDTXSaginaw, Shiawassee64 min
Jul 3, 5:38 AM EDTSevere Thunderstorm WarningDTXLivingston, Oakland67 min
Jul 3, 5:42 AM EDTSevere Thunderstorm WarningDTXGenesee49 min
Jul 3, 7:16 AM EDTSpecial Marine WarningDTX44 min
Jul 3, 10:02 AM EDTSpecial Marine WarningDTX41 min
Jul 3, 4:01 PM EDTSevere Thunderstorm WarningDTXLivingston, Oakland, Washtenaw, Wayne59 min
Jul 3, 4:07 PM EDTSevere Thunderstorm WarningDTXGenesee, Lapeer, Oakland38 min
Jul 3, 4:14 PM EDTSevere Thunderstorm WarningDTXWashtenaw, Wayne37 min
Jul 3, 4:24 PM EDTSevere Thunderstorm WarningDTXGenesee, Shiawassee40 min
Jul 3, 4:41 PM EDTSevere Thunderstorm WarningDTXOakland49 min
Jul 3, 4:44 PM EDTSevere Thunderstorm WarningDTXLapeer, Macomb, Oakland76 min
Jul 3, 4:49 PM EDTSevere Thunderstorm WarningDTXOakland, Wayne26 min
Jul 3, 5:09 PM EDTSevere Thunderstorm WarningDTXLivingston, Washtenaw66 min
Jul 3, 5:13 PM EDTSpecial Marine WarningDTX77 min
Jul 3, 5:14 PM EDTSevere Thunderstorm WarningDTXLivingston, Oakland36 min
Jul 3, 5:34 PM EDTSevere Thunderstorm WarningDTXSaint Clair56 min
Jul 3, 5:50 PM EDTSevere Thunderstorm WarningDTXMacomb, Oakland55 min
Jul 3, 5:58 PM EDTSevere Thunderstorm WarningDTXWashtenaw26 min
Jul 3, 6:02 PM EDTFlash Flood WarningDTXMacomb, Oakland2 hr
Jul 3, 6:17 PM EDTSevere Thunderstorm WarningDTXMonroe, Wayne43 min
Jul 3, 6:23 PM EDTSevere Thunderstorm WarningDTXWayne9 min
Jul 3, 6:29 PM EDTSpecial Marine WarningDTX91 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.